Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 8, 2004, 5:36 PM CDT for Pecos County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 8, 2004, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS54 KMAF 082236
SVRMAF
TXC371-082330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 PM CDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS
* UNTIL 630 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT
31 MILES WEST OF FORT STOCKTON...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
BELDING AND FORT STOCKTON.
TO REPORT SEVERE WEATHER ONLY...CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3088 10348 3078 10354 3059 10333 3076 10274
3119 10302
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:52 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 8, 3:52 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 PM CDT THU APR 8 2004 .DISCUSSION... NO TIME FOR DISCUSSION OWING TO ONGOING SEVERE WX. PLEASE SEE HPC AND SPC DISCUSSIONS FOR INFO. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 57 79 48 53 / 60 10 20 30 CARLSBAD NM 52 81 48 57 / 30 0 10 50 DRYDEN TX 59 85 54 71 / 40 10 10 40 FORT STOCKTON TX 56 84 49 62 / 40 0 10 40 GUADALUPE PASS TX 51 75 43 54 / 20 0 10 40 HOBBS NM 52 81 47 53 / 50 0 20 40 MARFA TX 45 75 45 60 / 30 0 10 40 MIDLAND INTL AIRPORT TX 56 81 47 55 / 50 10 20 40 ODESSA TX 56 82 48 55 / 50 0 20 40 WINK TX 55 88 53 60 / 40 0 10 40 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 06/70
Hazardous weather outlook, Apr 8, 2:59 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT THU APR 8 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 259 PM CDT (159 PM MDT) THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PERMIAN BASIN AND PORTIONS OF THE LOWER TRANS PECOS OF WEST TEXAS AND THE PLAINS OF SOUTHEAST NEW MEXICO THIS AFTERNOON AND THIS EVENING. THIS WOULD INCLUDE LOCATIONS GENERALLY NORTHEAST OF A CARLSBAD...PECOS...FORT STOCKTON...TO SANDERSON LINE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN ANY THUNDERSTORM. LOCALIZED RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE RESULTING IN AREAS OF HIGH WATER IN LOW WATER CROSSINGS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN WILL BE REQUESTED THIS AFTERNOON OR THIS EVENING. 06
In the hours before
Special weather statement, Apr 8, 1:50 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT THU APR 8 2004 NMZ027>029-033-034-TXZ045-046-050-051-090100- ANDREWS TX-CENTRAL LEA COUNTY NM-DAWSON TX-EDDY COUNTY PLAINS NM- GAINES TX-GUADALUPE MOUNTAINS OF EDDY COUNTY NM-MARTIN TX- NORTHERN LEA COUNTY NM-SOUTHERN LEA COUNTY NM- INCLUDING THE CITIES OF...ANDREWS...ARTESIA...CARLSBAD...HOBBS... LAMESA...LOVINGTON...SEMINOLE...STANTON AND TATUM 150 PM CDT THU APR 8 2004 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH #55 UNTIL 800 PM CDT (700 PM MDT) FOR THE FOLLOWING COUNTIES... IN WEST TEXAS...ANDREWS...DAWSON...GAINES AND MARTIN. IN SOUTHEAST NEW MEXICO...EDDY AND LEA. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF ANDREWS... ARTESIA...CARLSBAD...HOBBS...LAMESA...LOVINGTON...SEMINOLE...STANTON AND TATUM. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL 3/4 OF AN INCH OR GREATER AND DAMAGING WINDS IN EXCESS OF 58 MPH. VERY HEAVY RAINFALL AND DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:00 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 45 min |
| Apr 8, 2:36 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 54 min |
| Apr 8, 3:29 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Reeves | 4 hr |
| Apr 8, 4:03 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.